MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1074250-08
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported deformation due to compressive stress could not be confirmed as they were not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The stent delivery system (sds) was returned coiled in the coil dispenser with the balloon tightly folded.There was a kink in each ring of the coil dispenser at two locations.The kinks in the rings of the coil dispenser lined up consistently to the kinks and breaks on the hypotube distal to the strain relief and a break and a pinch to the inner and outer member distal to the guide wire exit notch.The investigation determined the reported difficulties appear to be related to the noted packaging damage (kinked coil and crushed chipboard box) identified during return analysis.The investigation was unable to determine a conclusive cause for the noted chipboard box and coil damage; however, factors that could contribute to packaging damage (chipboard box and coil damage) include, but are not limited to, manufacturing damage, damaged during shipping, inadequate storage and product damage during handling by user.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that after opening the 2.5 x 8 mm xience xpedition stent delivery system (sds), the stent protective sheath and stylet were noted to be bent.The sds was not used in the patient and another unspecified drug-eluting stent was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.Return device analysis confirmed breaks on the hypotube at 14.2cm and 72.8cm distal to the strain relief and a break at 7.4cm and 66.8cm and a pinch to the inner and outer member 5.5cm distal to the guide wire exit notch.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11886777
Report Number2024168-2021-04425
Device Sequence Number4760558
Product Code NIQ
UDI-Device Identifier08717648162114
UDI-Public08717648162114
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2022
Device Model Number1074250-08
Device Catalogue Number1074250-08
Device Lot Number9080841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1